Monday, September 1, 2008

Not what I expected....

...to be going through drug withdrawals.




I've been taking Effexor for at least two years now for my fibromyalgia. Although it's usually prescribed for depression and anxiety disorders it also relieves fibromyalgia symptoms. It is thought that perhaps the medicine blocks nerve pain signals in the spinal cord or brain.

At the last appointment with my Rheumatologist, he bumped me up to the max dose. He said, "If this doesn't help we'll have to try something else". Well, it didn't help any more than the previous lower dose. I figured I'd try to go without the meds. I started weaning myself off slowly. I could only get down to my old 75mg dose every other day before having horrible withdrawal symptoms. How white trash is that? "Mommas not feelin' well, she's comin' off of the meds." I started researching a little more about Effexor and decided I really want off this drug.


This should be fun. I'll take the pain any day over the withdrawals and side effects.

1 comment:

Effexor Side Effects said...

My name is Dennis Norman and i would like to show you my personal experience with Effexor.

I am 42 years old. Have been on Effexor for at least 4 years now. Many medline sources, (NE J Med, etc.), cite doses of at least 225mg or over are required In summary, the citations clearly indicate that at 225mg, the medication finally BEGINS to elevate dopamine levels (as well as elevations in SE and NE). However, it is only when dopamine if finally stimulated that the ultimate therapeutic effect begins Thus, patients require dosing of 225mg or above for ultimate therapeutic effect. At 450mg, I have no side effects; nor do I experience side effects if I miss a couple days; no side effects if I only take only 1 or 2 pills a day rather than 3 for a period of a week or so..

I have experienced some of these side effects-
sweating, gained weight, headache

I hope this information will be useful to others,
Dennis Norman